| Catalog Number |
MFR100626 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, ¿material fails to pass through the microcatheter.¿ there was no report of any negative patient impact.Per the source file included in the complaint on 18-jul-2024, the patient underwent the procedure at san josé children's hospital on (b)(6) 2024, in the morning hours, for an embolization of an aneurysm in the basilar artery.The physicians accessed the target aneurysm using an envoy da guide catheter (catalog / lot# unknown) and the prowler select lpes microcatheter (606s155x / lot# unknown) for the delivery of the coils.For this procedure, approximately 6 ¿ 7 coils were required, of which, 2 were cerenovus coils: one of the coils, a 6mm x 26cm micrusframe 10 (mfr100626 / 31071519) could not pass through the microcatheter.Per the source file, during the procedure, other competitor coils were introduced and passed through the microcatheter without any issue.On 22-jul-2024, additional information was received.Per the information, the patient is an 18-year-old female with a history of aneurysm.The procedure was targeting a large fusiform aneurysm on the ¿vascular artery, leaving the pica branch.¿ the information indicated that the reported issue ¿caused delay at the time of starting the procedure which could have caused the aneurysm to worsen.Additionally, the patient was under general anesthesia increasing the anesthesia time.¿ the information provided the corrected device lot number (31071519).Resistance was felt during device advancement at the docking point of the introducer sheath and the rotating hemostasis valve (rhv).When the catheter was inserted, it did not advance, ¿the device cannot be used at any time.¿ prior and after the reported issue with the complaint device, the information indicated that ¿other competitive devices in the neurovascular portfolio similar to coils¿ were successfully used with the microcatheter.Continuous flush was maintained through the microcatheter.The device did not appear damaged, ¿it simply could not get through.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31071519) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Device impeded is a known event.Removal and exchange of devices is common routine practice in endovascular procedures.In this case, the exchange of the device is done without loss of intracranial target position.This is a common practice during procedures and is recommended in product ifu¿s.Since the vast majority of diagnostic and interventional angiographic procedures utilize multiple device exchanges, an increased potential for patient injury is remote.In this case, the event resulted in a procedural delay which the treating physician felt was considered clinically significant and presented high risk to the patient due to increased anesthesia time and continued perfusion to the aneurysm, with increased risk for aneurysm rupture.Based on the treating physician¿s assessment, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-dec-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 6mm x 26cm micrusframe 10 was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The coil component was inspected under the microscope.It was observed to be in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted); it was found inside the introducer.A functional test was performed; a lab sample prowler select plus was flushed using a lab sample syringe.After flushing, the micrusframe was introduced into the prowler select plus, and it advance without issue; no resistance/friction was felt.The coil was able to pass through the distal end of the microcatheter.The embolic coil was inspected once again under microscopic magnification, and it was found to be in good and normal condition.The issue reported was not confirmed since the micrusframe performed without a problem.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31071519) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.